Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 3, 2015, 3:44 AM EDT for Anson County, Stanly County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2015, 3:44 AM EDT (07:44 UTC)
- Expired
- Oct 3, 2015, 8:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 6:15 AM EDT | FLASH FLOOD | 3 Nne Polkton, NC | FOXTROT CIRCLE NEAR POLKTON ONE OF SEVERAL ROADS CLOSED IN THE COUNTY DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 868 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
914
WGUS52 KRAH 030744
FFWRAH
NCC007-167-031115-
/O.NEW.KRAH.FF.W.0023.151003T0744Z-151003T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EDT SAT OCT 3 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 AM EDT
* AT 341 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLOODED ROADWAYS IN PORTIONS OF STANLY AND ANSON COUNTIES. DOPPLER
RADAR AND AUTOMATED RAIN GAGES INDICATE THAT BETWEEN 2 AND 3
INCHES OF RAIN FELL ACROSS THE AREA SINCE LAST EVENING. THE HEAVY
RAIN FORCED MANY STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS AND
HAS RESULTED IN FLOODING OF POOR DRAINAGE AND FLOOD PRONE AREAS.
PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE FOR ANOTHER HOUR
OR TWO BEFORE DECREASING IN PERSISTENCE AND INTENSITY. THIS SHOULD
ALLOW FLOOD CONDITIONS TO IMPROVE TOWARD DAYBREAK.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...
POLKTON...LOCUST...NORWOOD...BADIN AND OAKBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
3520 8006 3512 8007 3508 8000 3512 7995
3512 7992 3502 7989 3490 7985 3486 7990
3481 7992 3481 8032 3519 8028 3516 8044
3521 8049
$$
BLAES3 follow-up statements
563
WGUS72 KRAH 030904
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EDT SAT OCT 3 2015
NCC007-167-031115-
/O.CON.KRAH.FF.W.0023.000000T0000Z-151003T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-ANSON NC-
504 AM EDT SAT OCT 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
STANLY AND ANSON COUNTIES...
AT 459 AM EDT...DOPPLER RADAR INDICATED CONTINUED AREAS OF HEAVY
RAIN. EARLIER REPORTS FROM LAW ENFORCEMENT NOTED SOME FLOODED
ROADWAYS...INCLUDING SEVERAL ROADS IN STANLY COUNTY BEING IMPASSIBLE
SUCH AS FIRST STREET IN ALBERMARLE...AND JACOB ROAD AND AUSTIN
ROAD NEAR RED CROSS.
EXPECT ANOTHER HALF INCH OF RAIN TO FALL IN MANY LOCATIONS BETWEEN 5
AM AND 6 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...
POLKTON... LOCUST...NORWOOD...BADIN AND OAKBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
3520 8006 3512 8007 3508 8000 3512 7995
3512 7992 3502 7989 3490 7985 3486 7990
3481 7992 3481 8032 3519 8028 3516 8044
3521 8049
$$
DJF579
WGUS52 KRAH 031045
FFWRAH
NCC007-167-031245-
/O.EXT.KRAH.FF.W.0023.000000T0000Z-151003T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT SAT OCT 3 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 AM EDT
* AT 641 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS PARTS OF
STANLY AND ANSON COUNTIES...MAINLY ALONG AND WEST OF HIGHWAY 52.
LAW ENFORCEMENT IN ANSON COUNTY REPORTED SEVERAL ROADS STILL
CLOSED ACROSS THE COUNTY DUE TO HIGH WATER. THESE CONDITIONS IN
ANSON AS WELL AS STANLY COUNTY SHOULD CONTINUE UNTIL THE HEAVIER
RAIN EXITS THE COUNTY AND THE RAIN HAS A LITTLE TIME TO RUN OFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...WADESBORO...ANSONVILLE...POLKTON...NORWOOD...
LOCUST...AND OAKBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERAL ROADS ARE ALREADY CLOSED OR FLOODED. WHEN ENCOUNTERING
ANY FLOODED ROADS...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
3520 8006 3512 8007 3508 8000 3512 7995
3512 7992 3502 7989 3490 7985 3486 7990
3481 7992 3481 8032 3519 8028 3516 8044
3521 8049
$$
DJF358
WGUS72 KRAH 031248
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT SAT OCT 3 2015
NCC007-167-031256-
/O.EXP.KRAH.FF.W.0023.000000T0000Z-151003T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-ANSON NC-
848 AM EDT SAT OCT 3 2015
...THE FLASH FLOOD WARNING FOR STANLY AND ANSON COUNTIES HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER... HIGH WATER MAY REMAIN ON SOME ROADS...
ESPECIALLY COUNTRY ROADS AND ROADS NEAR CREEKS... AS DITCHES ARE
FULL. CONTINUE TO USE CAUTION WHEN DRIVING THROUGH THIS AREA THIS
MORNING.
LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
3520 8006 3512 8007 3508 8000 3512 7995
3512 7992 3502 7989 3490 7985 3486 7990
3481 7992 3481 8032 3519 8028 3516 8044
3521 8049
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 3:10 AM EDT, 34 minutes earlier.
Area forecast discussion, Oct 3, 3:10 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 AM EDT SAT OCT 3 2015 .SYNOPSIS...A POTENT UPPER LEVEL LOW WILL MEANDER SLOWLY EAST FROM THE DEEP SOUTH TO THE SOUTHEAST COAST THIS WEEKEND...ANCHORING AN ATTENDANT SURFACE LOW ALONG THE CAROLINA COAST. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 300 AM SATURDAY... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...WIND ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING... THROUGH NOON: THE HEAVIEST /MORE WIDESPREAD/ BAND OF ELEVATED CONVECTION PROGRESSING THROUGH THE WESTERN PIEDMONT...ASSOCIATED WITH STRONG H85 WARM ADVECTION AND DPVA ATTENDANT SHORTWAVE ENERGY ROTATING AROUND THE NE PERIPHERY OF THE UPPER LOW ALONG THE GULF COAST...WILL SHIFT WEST OF THE YADKIN SHORTLY. HOWEVER...A SECOND BAND OF ELEVATED CONVECTION...MARKING THE LEADING EDGE OF A 925 MB WARM FRONT /STRONGEST 925 MB WARM ADVECTION/ SURGING INLAND FROM THE ATLANTIC...IS CURRENTLY (06Z) CROSSING THE HWY 1 CORRIDOR AND WILL PROGRESS INTO THE WESTERN PIEDMONT SHORTLY AFTER THE FIRST BAND CROSSES THE YADKIN INTO THE FOOTHILLS. AS A RESULT...WIDESPREAD HEAVY RAIN WILL PERSIST ALONG/WEST OF THE HWY 1 CORRIDOR THROUGH 09Z...PERHAPS 12Z (OR LONGER) IN THE SW PIEDMONT WHERE THE THERMAL GRADIENT/WIND FIELD WILL SUPPORT STRONG LOW-LEVEL WARM ADVECTION AND WIDESPREAD ELEVATED CONVECTION FOR A LONGER PERIOD OF TIME. ALONG AND EAST OF THE TRIANGLE /HWY 1 CORRIDOR/...A HOMOGENEOUS MARITIME TROPICAL AIRMASS WILL ADVECT INTO PLACE AT 925 MB BY 06-09Z AND SIGNIFICANTLY WEAKEN WARM ADVECTION AS THE THERMAL GRADIENT SLACKENS...RESULTING IN A RAPID DECREASE IN CONVECTIVE COVERAGE. WITH THE ABOVE IN MIND...EXPECT WIDESPREAD ELEVATED CONVECTION /HEAVY RAIN/ TO END BY 09-12Z FROM EAST TO WEST. AS MENTIONED ABOVE...THE SOUTHWEST PIEDMONT WILL SEE HEAVY RAIN PERSIST A WHILE LONGER...PERHAPS THROUGH THE REMAINDER OF THE MORNING. ELSEWHERE... LIGHT RAIN/DRIZZLE AND ISOLD/OCCASIONAL ELEVATED SHOWERS WILL PREVAIL AFTER SUNRISE. AFTERNOON INTO TONIGHT: FORECAST UNCERTAINTY INCREASES DRAMATICALLY IN THIS TIME FRAME...PRIMARILY WITH REGARD TO THE EVOLUTION OF THE CAD WEDGE (AND CHANCES FOR CONVECTION) AS A MARITIME TROPICAL AIRMASS /WARM SECTOR/ ADVECTS WESTWARD INTO CENTRAL NC. THE LATEST 00Z GFS/NAM GUIDANCE IS SPLIT (OF COURSE) WITH REGARD TO THE EVOLUTION OF THE WEDGE/WEDGE EROSION. THIS IS AN ATYPICAL CASE GIVEN A PROLONGED PERIOD OF STRONG EASTERLY FLOW OFF THE ATLANTIC. CURRENT THINKING IS THAT THE WEDGE WILL GRADUALLY SHALLOW FROM EAST-WEST AFTER SUNRISE...WITH WEDGE EROSION LIKELY ALONG/EAST OF I-95 AND WEDGE EROSION POSSIBLE WEST TO THE HWY 1 CORRIDOR. SIGNIFICANT MID/UPPER LEVEL DRYING WILL OCCUR TODAY AS A DRIER MID/UPPER LEVEL AIRMASS ADVECTS INTO THE REGION FROM THE ATLANTIC (IRONICALLY). AS A RESULT...EVEN IF A WARM SECTOR BECOMES ESTABLISHED ACROSS THE COASTAL PLAIN...DIURNAL CONVECTION WOULD BE LOW-TOPPED IN NATURE WITH EQ LEVELS ~20 KFT. HOWEVER...GIVEN 30-40 KT EASTERLY FLOW IN THE LOWER LEVELS WITH INCREASING DCAPE /EVAP COOLING POTENTIAL/ DURING THE AFTERNOON...ISOLATED LOW-TOPPED CONVECTION WILL BE CAPABLE OF PRODUCING STRONG EASTERLY WIND GUSTS...PERHAPS TO SEVERE LEVELS IN THE RELATIVE DEEPEST CONVECTION. REGARDLESS OF CONVECTION...EXPECT BREEZY CONDITIONS TO PERSIST BOTH WITHIN THE WEDGE IN THE WEST/NW PIEDMONT AND ESPECIALLY WITHIN THE WARM (OR QUASI-WARM) SECTOR IN THE COASTAL PLAIN WHERE DIURNAL HEATING/MIXING WILL ENHANCE/AID DOWNWARD MOMENTUM TRANSPORT OF STRONGER FLOW ALOFT. GIVEN SATURATED SOIL AND AN ATYPICAL (EASTERLY) WIND DIRECTION... HAVE OPTED TO KEEP THE WIND ADVISORY IN PLACE THROUGH SUNDAY MORNING ACROSS ALL OF CENTRAL NC. EXPECT HIGHS IN THE 50S WHERE THE WEDGE HOLDS STRONG (PORTIONS OF WESTERN PIEDMONT) TO THE 70S IN THE COASTAL PLAIN WHERE THE WEDGE SHOULD ERODE. -VINCENT && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 300 AM SATURDAY... THE NAM IS FASTER THAN BOTH THE GFS AND THE NEW ECMWF IN MOVING THE UPPER LOW TO THE EAST. WITH THE GFS AND ECMWF SLOWER...AND CONSIDERING THE DEPTH OF THE UPPER LOW...WILL LEAN TOWARD THE SLOWER SOLUTIONS AND A COMBINATION OF THE GFS AND ECMWF FOR THIS FORECAST. DECENT 850MB THETA-E REMAINS OVER CENTRAL NORTH CAROLINA SUNDAY IN A STRONG 850MB EASTERLY FLOW...WITH PRECIPITABLE WATER VALUES FROM 1.5 INCHES IN THE NORTH TO NEARLY 2 INCHES IN THE SOUTH. HOWEVER...THE GFS DOES FORECAST MOSTLY 850MB DIVERGENCE DURING THE DAY SUNDAY... AND THE CONVECTIVE-ALLOWING ARW MATCHES SOMEWHAT WITH THE GFS BUFR SOUNDINGS IN PROVIDING FOR A PERIOD OF MORE SCATTERED TO POSSIBLY NUMEROUS PATCHES OF RAIN DURING THE DAY SUNDAY...BEFORE THE GFS BUFR SOUNDINGS BECOME MORE MOIST OVERNIGHT. THERE ALSO SEEMS TO BE...IN GENERAL...A RELATIVE MINIMUM OF QPF DURING THE DAY SUNDAY...FOLLOWED BY A GENEROUS INCREASE IN QPF AGAIN SUNDAY NIGHT PARTICULARLY ON THE ECMWF. SINCE THE CURRENT FLASH FLOOD WATCH CONTINUES INTO SUNDAY EVENING...WILL NOT OPT TO CANCEL THE FLASH FLOOD WATCH IN PIECES FOR NOW...BUT COULD SEE A REDUCTION IN THE POTENTIAL FOR FLASH FLOODING SUNDAY FOLLOWED BY AN INCREASE IN THE POTENTIAL ONCE AGAIN SUNDAY NIGHT IF THE ECMWF VERIFIES. IF THE ECMWF VERIFIES EXACTLY...THAT POTENTIAL WOULD BE GREATEST FROM THE TRIANGLE EAST AND SOUTH... CLOSER TO THE UPPER LOW AND UPPER DIFFLUENCE ASSOCIATED WITH IT. MUCAPE ONLY REGISTERS ESSENTIALLY IN AND NEAR THE INTERSTATE 95 CORRIDOR SUNDAY AFTERNOON AND HAVE NOTED A CHANCE OF THUNDER THERE WHERE THE GFS AND EVEN THE NAM BUFR SOUNDINGS SHOW AVAILABLE INSTABILITY ON THE ORDER OF ABOUT 500J/KG. CHANCES FOR RAIN CONTINUE MONDAY WITH THE HIGHEST CHANCES MAINLY EAST OF U.S. 1. THIS OCCURS AS LOWER 850MB THETA-E AIR GRADUALLY WORKS IT WAY INTO CENTRAL NORTH CAROLINA FROM THE NORTH...AS THE UPPER LOW SLOWLY MAKES ITS WAY EAST. FOR THIS PERIOD...THE SURFACE GRADIENT REMAINS TIGHT OVER CENTRAL NORTH CAROLINA...WITH THAT GRADIENT ONLY STARTING TO RELAX FROM WEST TO EAST DURING THE DAY MONDAY. WINDS JUST OFF OF THE SURFACE ON GFS BUFR SOUNDINGS ARE AS HIGH AS AROUND 40KT...AND WHILE THEY ARE ABOUT 10KT LOWER ON THE NAM...THIS SHOULD RESULT IN THE POTENTIAL FOR SOME GUSTY CONDITIONS AT TIMES EVEN UNDER CONSIDERABLE CLOUDINESS...AND IN PARTICULAR ASSOCIATED WITH ANY AREAS OF RAIN OR SHOWERS. THE GROUND WILL NOT DRY OUT THIS PERIOD...AND IT SEEMS QUITE PLAUSIBLE THAT WIND ADVISORIES SIMPLY DUE TO IMPACTS AND NOT EXACT WIND CRITERIA WILL BE NEEDED IN FUTURE FORECASTS. 850MB WINDS ARE FORECAST TO 40KT TO 50KT ESPECIALLY SOUTH OF HIGHWAY 64...AND 925MB WINDS ARE SIMILAR IN THAT AREA...UNTIL THEY BEGIN TO RELAX BY 18Z MONDAY. DO NOT THINK SURFACE GUSTS WILL BE THAT HIGH DUE TO LIMITED INSTABILITY...BUT CERTAINLY NOTICEABLE GUSTS ARE EXPECTED WITH GRIDDED FORECASTS OF GUSTS IN THIS PERIOD TO 35 MPH. PLAN TO MENTION THE CONTINUED CONCERN ABOUT GUSTINESS AND ITS RELATIONSHIP TO THE POTENTIAL FOR DOWNED TREES IN VERY WET SOILS IN THE HWO. FOLLOWED BIAS-CORRECTED MOS GUIDANCE FOR MUCH OF THIS PERIOD. HIGHS IN THE LOWER 60S NORTHWEST TO MID 70S FAR SOUTHEAST SUNDAY. LOWS MID 50S TO MID 60S SUNDAY NIGHT. AS HIGH PRESSURE STARTS TO BUILD IN SLOWLY...HIGHS MOSTLY IN THE 60S MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 300 AM SATURDAY... THE UPPER LOW SHOULD START TO SLOWLY MOVE OFF TO THE EAST MONDAY NIGHT INTO TUESDAY...TAKING LINGERING RAIN WITH IT. MUCH OF THE GUIDANCE STARTS TO DRY THE AIR MASS RELATIVELY QUICKLY TOWARD THE NORTHWEST...LEAVING RAIN MOSTLY ALONG AND EAST OF INTERSTATE 95 FOR MONDAY NIGHT INTO TUESDAY MORNING. WILL DIMINISH CHANCES TO SLIGHT FOR THE NORTHWEST PIEDMONT MONDAY EVENING CONTINUING LOW LIKELY CHANCES ALONG AND EAST OF A LINE FROM ABOUT KMEB TO KRWI...WITH DRY CONDITIONS BY 12Z TUESDAY WHEN BOTH THE GFS AND THE ECMWF SUGGEST... FINALLY...NO QPF IN CENTRAL NORTH CAROLINA. NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING IN SUGGEST LIMITED CHANCES FOR RAIN FOR THE MIDDLE OF THE WEEK. EVEN AT THE END OF THE WEEK...ALTHOUGH THE UPPER FLOW SHOULD BACK...HIGH PRESSURE AT THE SURFACE BUILDING SOUTH INTO THE GULF SHOULD CONTINUE TO KEEP CHANCES BELOW SLIGHT. DEPENDING ON THE STRENGTH OF ANY DISTURBANCE IN THE UPPER FLOW LATE IN THE WEEK THERE COULD BE AN INCREASE IN CLOUDS AND POSSIBLY A FEW SPRINKLES OR PATCHY VERY LIGHT RAIN FRIDAY...BUT THE NEXT CHANCE FOR SHOWERS APPEAR TO BE JUST BEYOND THIS LONG-TERM FORECAST PERIOD... OVER THE NEXT WEEKEND...WITH THE APPROACH OF A COLD FRONT FROM THE NORTHWEST. BELOW NORMAL HIGHS FOR THE MIDDLE OF THE WEEK SHOULD MODERATE TO NEAR NORMAL VALUES BY THE END OF THE WEEK. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS OF 200 AM SATURDAY... 24 HOUR TAF PERIOD: IFR/LIFR CONDITIONS WILL PREVAIL THROUGH NOON TODAY. WIDESPREAD HEAVY RAIN WILL END BY 12Z AT ALL TERMINALS... THOUGH ISOLD SHOWER ACTIVITY WILL REMAIN POSSIBLE THROUGHOUT THE DAY. THE COLD AIR DAMMING WEDGE WILL LIKELY ERODE IN THE EAST THIS AFTERNOON...AND FAY/RWI TERMINALS SHOULD SEE CEILINGS IMPROVING TO MVFR AND PERHAPS VFR IF COMPLETE WEDGE EROSION OCCURS. THE RDU TERMINAL SHOULD SEE IMPROVEMENT TO MVFR OCCUR THIS AFTERNOON... THOUGH WILL BE RELATIVELY LESS LIKELY TO SEE VFR CONDITIONS THAN POINTS FURTHER EAST. AT THE INT/GSO TERMINALS WHERE THE CAD WEDGE IS LIKELY TO PERSIST...EXPECT IMPROVEMENT FROM LIFR TO IFR AT BEST TODAY. INT/GSO TERMINALS WILL SEE NORTHEAST WINDS AT 10-15 KT WITH GUSTS AS HIGH AS 20-30 KT...WHILE EASTERN TERMINALS WILL SEE A MORE EASTERLY WIND DIRECTION WITH HIGHER GUST POTENTIAL GIVEN WEDGE EROSION AND BETTER MIXING...SAY 15-25 KT SUSTAINED WITH GUSTS AS HIGH AS 35 KT...WITH HIGHER GUSTS POSSIBLE IN SHOWER ACTIVITY. LONG TERM: ADVERSE CONDITIONS WILL PERSIST THROUGH MON/MON NIGHT WITH VFR CONDITIONS RETURNING BY TUE. -VINCENT && .HYDROLOGY... AS OF 250 PM FRIDAY... ...ANY MAINSTEM RIVER FLOODING THIS WEEKEND WILL BE MINOR... RIVER FLOOD WARNINGS REMAIN IN EFFECT THIS WEEKEND FOR THE HAW AND UPPER NEUSE RIVER BASINS FOR MINOR FLOODING WHICH REACHES OR EXCEEDS THE FLOOD STAGE BY A FEW FEET AT MOST. SEE WATER.WEATHER.GOV FOR DETAILS AT INDIVIDUAL RIVER FORECAST POINTS. THE AXIS OF HEAVIER RAIN OVER EASTERN NC THIS AFTERNOON IS EXPECTED TO PIVOT WEST...WITH MUCH LESS ADDITIONAL RAINFALL ON SATURDAY. EXPECTED ADDITIONAL RAINFALL THROUGH SATURDAY EVENING IS EXPECTED TO RANGE FROM <2 INCHES IN THE EAST TO 3-4 INCHES IN THE WEST. THIS REDUCTION IN THE AMOUNT OF RAIN EXPECTED LATER IN THE EVENT WILL GREATLY REDUCE THE CHANCE OF SIGNIFICANT MAINSTEM RIVER FLOODING... AS WHILE THE TOPSOIL (SEE 0-10CM & 0-200CM RELATIVE SOIL MOISTURE FROM NASA HTTP://WEATHER.MSFC.NASA.GOV/SPORT) IS APPROACHING SATURATION...THE DEEPER SOIL COLUMN HAS NOT RECOVERED...CONTAINING <50% OF THE MOISTURE REQUIRED FOR SATURATION. AS SUCH...THERE IS STILL PLENTY OF STORAGE AVAILABLE IN THE DEEPER SOILS WHICH WILL REDUCE RUNOFF...ESPECIALLY IF THE RAINFALL RATE IS NOT HIGH. THERE WILL STILL BE A THREAT OF FLASH FLOODING...FOR AS NOTED ABOVE...THE UPPER SOIL IS NEAR SATURATION SO HEAVIER RAINFALL WOULD PRODUCE VERY SWIFT RUNOFF INTO SMALL STREAMS OR LOW-LYING AREAS...AND PARTICULARLY IN URBAN AREAS. IN THE MEDIUM RANGE...THERE IS A CHANCE THAT THE HEAVY RAIN THREAT COULD ROTATE AROUND THE UPPER TROF AND BACK ACROSS THE AREA ON SUNDAY AND MONDAY. THERE IS NOT HIGH CONFIDENCE IN POTENTIAL AMOUNTS AT THIS TIME...AND WE WILL NEED TO ASSESS OUR HYDROLOGIC STATUS AFTER THIS FIRST ROUND OF RAINFALL...STAY TUNED. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 8 PM EDT SUNDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...DJF LONG TERM...DJF AVIATION...VINCENT HYDROLOGY...MLM
Hazardous weather outlook, Oct 3, 3:42 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 342 AM EDT SAT OCT 3 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 342 AM EDT SAT OCT 3 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...8 AM SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Oct 3, 1:19 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
119 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 5 S COLERIDGE 35.57N 79.61W
10/03/2015 RANDOLPH NC 911 CALL CENTER
U.S. HIGHWAY 220 ALT AT OLD STATE HIGHWAY 13 IS BEING
CLOSED DUE TO FLOODING.
&&
EVENT NUMBER RAH1501004
BSDLocal storm report, Oct 3, 1:27 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 1 SW ASHEBORO 35.71N 79.82W
10/03/2015 RANDOLPH NC 911 CALL CENTER
NORTH CHERRY STREET IN ASHEBORO IS CLOSED DUE TO
FLOODING NEAR LEXINGTON ROAD.
&&
EVENT NUMBER RAH1501005
BSDLocal storm report, Oct 3, 2:49 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND DMG 1 SW GREENSBORO 36.07N 79.85W
10/03/2015 GUILFORD NC BROADCAST MEDIA
TREE DOWN ON WENDOVER AVE NEAR HOLDEN ROAD. REPORT FROM
WFMY.
&&
EVENT NUMBER RAH1501006
BLAESLocal storm report, Oct 3, 3:15 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
315 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD WADESBORO 34.97N 80.07W
10/03/2015 ANSON NC 911 CALL CENTER
SEVERAL ROADS HAVE WATER ACROSS THEM.
&&
EVENT NUMBER RAH1501007
BLAESLocal storm report, Oct 3, 3:28 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD ALBEMARLE 35.36N 80.19W
10/03/2015 STANLY NC 911 CALL CENTER
SEVERAL ROADS IN THE COUNTY ARE IMPASSIBLE INCLUDING
FIRST STREET IN ALBERMARLE AND JACOB ROAD AND AUSTIN
ROAD NEAR RED CROSS. NUMBER OF FLOODED ROAD REPORTS IS
ACCELERATING.
&&
EVENT NUMBER RAH1501008
BLAESLocal storm report, Oct 3, 3:31 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM NON-TSTM WND DMG ALBEMARLE 35.36N 80.19W
10/03/2015 STANLY NC 911 CALL CENTER
SEVERAL TREES BLOWN DOWN ACROSS STANLY COUNTY.
&&
EVENT NUMBER RAH1501009
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:08 PM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Hoke, Johnston and 3 more | 4 hr |
| Oct 2, 10:15 PM EDT | Areal Flood Advisory | RAH | Anson, Chatham, Montgomery, Moore, Randolph, Richmond and 2 more | 5 hr |
| Oct 2, 10:35 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 5 hr |
| Oct 2, 11:42 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Orange, Randolph | 3 hr |
| Oct 3, 12:36 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Oct 3, 3:48 AM EDT | River Flood Warning | RAH | Cumberland | 42 hr |
| Oct 3, 3:56 AM EDT | Areal Flood Advisory | RAH | Alamance, Anson, Chatham, Davidson, Forsyth, Guilford and 5 more | 3 hr |
| Oct 3, 4:13 AM EDT | River Flood Warning | RAH | Anson, Stanly | 33 hr |
| Oct 3, 6:53 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 112 min |
| Oct 3, 7:33 AM EDT | Areal Flood Warning | RAH | Cumberland, Hoke | 12 hr |
| Oct 3, 11:38 AM EDT | Areal Flood Warning | RAH | Anson, Montgomery, Richmond, Scotland, Stanly | 6 hr |
| Oct 3, 5:29 PM EDT | Areal Flood Warning | RAH | Anson, Richmond, Stanly | 9 hr |
| Oct 3, 6:46 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Oct 3, 7:30 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 9 hr |
| Oct 3, 7:51 PM EDT | Special Weather Statement | RAH | Warren | 39 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.